Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 62, NWS JSJ
NWS JSJ issued this flash flood warning at May 24, 2005, 6:10 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- May 25, 2005, 3:45 PM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 242311
FFWSJU
PRC091-017-075-145-250445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
710 PM AST TUE MAY 24 2005
* THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN EXPANDED IN TIME AND AREA AND NOW
INCLUDES ALL OF THE FOLLOWING MUNICIPALITIES IN PUERTO RICO
MANATI...BARCELONETA...JUANA DIAZ AND VEGA BAJA
* UNTIL 1245 AM AST
* FOR THE FOLLOWING RIVERS...RIO GRANDE DE MANATI...RIO CIBUCO AND
RIO JACAGUAS
* AT 705 PM AST...USGS RIVER GAUGES ALONG THE RIVERS ABOVE INDICATED
THAT THE RIVERS HAVE GONE OVER OR ARE JUST NEAR FLOOD STAGE AND
CONTINUE TO RISE RAPIDLY. THE RIVERS ARE EXPECTED TO RISE EVEN
FURTHER IN THE NEXT TWO OR THREE HOURS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1846 6647 1839 6646 1836 6656 1848 6656
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:45 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 24, 4:45 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 PM AST TUE MAY 24 2005 .DISCUSSION...VERY BUSY AFTERNOON AGAIN...ESPECIALLY OVER THE NORTH HALF OF PUERTO RICO. FIRST BATCH OF SHOWERS AND THUNDERSTORMS HAVE DIMINISHED SOME AND SHIFTED OFF THE NORTH COAST...BUT STILL HAVE LINGERING LIGHT TO MODERATE RAINFALL ACROSS MANY SECTIONS. IN ADDITION...NEW CELLS WITH OVERSHOOTING TOPS HAVE MOVED/INTO DEVELOPED OVER SOUTHWEST AND SOUTH CENTRAL PUERTO RICO...IN ASSOCIATION WITH WEAK MESOSCALE VORTEX ASSOCIATED WITH REMNANTS OF SURFACE TROUGH AND PROBABLY LEFTOVER OUTFLOW BOUNDARY FROM FIRST BATCH OF CONVECTION. ANYWAY...EXPECT THIS SECOND SURGE OF ACTIVITY TO LINGER FOR A FEW HOURS AND STILL CANNOT RULE OUT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. MAIN CULPRIT FOR ACTIVE WEATHER AGAIN TODAY...WAS REMNANTS OF OLD SURFACE TROUGH EXTENDING FROM NEAR JAMAICA EAST NORTHEAST ACROSS HISPANIOLA...THEN EAST ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS AND THEN NORTHEAST ACROSS THE CENTRAL ATLANTIC LATE THIS AFTERNOON. THIS FEATURE WILL MOVE LITTLE AND CONTINUE TO SLOWLY DISSIPATE THROUGH WEDNESDAY...BUT ITS PROXIMITY TO THE LOCAL ISLANDS THROUGH TONIGHT AND WEDNESDAY...IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS...LOCAL EFFECTS...AND GENERALLY FAVORABLE MID TO UPPER LEVEL CONDITIONS...SHOULD AGAIN ALLOW FOR AT LEAST SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER PARTS OF THE LOCAL AREA BY LATE WEDNESDAY MORNING AND AFTERNOON...ESPECIALLY OVER THE INTERIOR SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAINFALL AND AT LEAST SOME URBAN AND SMALL STREAM FLOODING WILL OCCUR AGAIN IN A FEW AREAS. THE REMNANTS ARE STILL EXPECTED TO SHIFT NORTH OF THE LOCAL ISLANDS BY WEDNESDAY NIGHT AND THURSDAY...AS HIGH PRESSURE AT LOW TO MID LEVELS PUSHES INTO THE LOCAL AREA FROM THE EAST AND SOUTHEAST. THIS HIGHER PRESSURE TREND...SHOULD MAKE FOR AN OVERALL DRIER WEATHER PATTERN LOCALLY FOR THURSDAY AND FRIDAY...AND POSSIBLY SATURDAY... BUT STILL WITH DIURNALLY INDUCED ACTIVITY EACH DAY. && .MARINE...OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...FAIRLY TRANQUIL MARINE CONDITIONS ARE STILL EXPECTED TO CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST THURSDAY. GENERALLY EXPECT WINDS OF 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 90 77 89 / 70 50 50 50 STT 79 89 77 87 / 50 50 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...FLASH FLOOD WATCH PRZ001-002-004>006-008>010 TIL 25/0030Z. .VI...NONE. && BCS
Hazardous weather outlook, May 24, 5:00 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 24 2005 PRZ001>013-AMZ710>750-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A SURFACE TROUGH WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE EFFECTS COMBINED WITH A MOIST UNSTABLE AIRMASS AND WEST TO SOUTHWEST LOW LEVEL WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST PORTIONS OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. VIZ001-002-AMZ710>730-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A SURFACE TROUGH ACROSS THE LOCAL ATLANTIC WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERRITORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:10 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 24, 3:58 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 24, 1:06 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 24, 1:38 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 24, 2:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 24, 5:50 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.